# SDR H44R2016051300001

- Difficulty date: May 11, 2016
- Submitted: May 13, 2016
- Operation: General aviation
- Filed by: Helicopter Flight Services Inc, repair station H44R404H
- Aircraft: N532EZ
- Make and model: Hughes 369FF
- Aircraft serial: 0146FF
- Aircraft time: 1,755 hours, 14,090 cycles
- Engine: Allsn 250C30
- Engine time: 1,755 hours, 1,982 cycles
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Cover Plate
- Part number: 6855319
- Condition: Worn
- Location: Engine Gearbox
- Part time: 1,755 hours, 1,982 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REPLACEMENT OF THE OVER RUNNING CLUTCH, A SPECIAL TOOL IS REQUIRED TO TORQUE THE INTERNAL WRENCHED RETENTION NUT INSIDE THE PTO SHAFT OF THE ENGINE.  WHEN THE TOOL WAS WITHDRAWN PART OF IT REMAINED STUCK IN THE NUT, THE TECH DID NOT REALIZE THAT THIS HAD OCCURRED AND PROCEEDED TO INSTALL THE DUST SHIELD ON THE ENGINE GEARBOX. OVER TIME THE PART OF THE TOOL STUCK IN THE NUT BECAME UNSTUCK AND BECAUSE THE ENGINE SITS AT ANGLE IN THE ACFT.  IT SLID DOWN THE INSIDE OF THE OVER RUNNING CLUTCH RETENTION COLLAR AND RESTED AGAINST THE DUST SHIELD.  AS THE ENGINE WAS RUNNING THE TOOL RESTING AGAINST THE DUST SHIELD WORE THE THIN METAL OF THE SHIELD TO THE POINT THAT IT WORE THROUGH AND CAME TO REST ON THE ENGINE DOOR.  THIS WAS DISCOVERED BY THE PILOT DURING HIS NORMAL PREFLIGHT. IN CONCLUSION, THE TOOL USED AT THE TIME WAS NOT THE COMMERCIALLY AVAILABLE TOOL RECOMMENDED BY THE ACFT MFG.  ALTHOUGH THE TOOL USED DID FUNCTION AS INTENDED BY THE ACFT MFG IT USED SEPARATE INDIVIDUAL PIECES.  THE COMMERCIALLY AVAILABLE TOOL IS CURRENTLY BEING PURCHASED AND WILL BE USED EXCLUSIVELY FROM NOW ON.  THE ESTABLISHED PROCEDURES OF THE REPAIR STATION WERE NOT FOLLOWED, AN INSPECTOR DID LOOK OVER THE WORK UPON COMPLETION THE DUST SHIELD WAS ALREADY INSTALLED AT THE TIME OF INSPECTION. THE REPAIR STATIONS PROCEDURE REQUIRES THAT AN INSPECTOR CLEAR AN AREA BEFORE IT IS CLOSED. THE TECH AND INSPECTOR HAVE BEEN COUNSELED AS TO THIS REQUIREMENT.
